Losing It

We had huge thunderstorms here last night.  E. and I slept with the windows open and around 2:30 we woke to crashing thunder and rain being blown into our heads.  A bunch of places lost power in our city and one of them was my law school.  So, no class tonight for either of us. This feels like a gift from Heaven because I am in no shape to consider the ins and outs of product liability, though coincidentally it is an appropriate topic for what I am enduring right now.

I’ve been doing research about what to expect after removing the Mirena IUD.  Most women report a “crash” seven to ten days after removal.  It is so common that it even has a name – the “mirena crash”  It involves feelings of depression, crying spells, irritability, anger, mood swings, cramps, breast tenderness, achy joints, nausea, gas, hair loss, fatigue and confusion.  So far, I have all of those but the hair loss and the nausea.  I have, more than once today, burst into tears for no reason requiring my husband (who has the patience of a saint, by the way), to pick me up off the floor, put me in front of an amusing TV show and put some knitting in my hands. So yeah, no class tonight was a gift from Heaven.

I’ve been reading more personal accounts about this drug; I think it’s a bad drug.  There’s a class action lawsuit against them.  One woman gained forty pounds.  One woman lost her marriage due to her emotional imbalances (which makes me think that her husband could have been a douchebag to begin with).  There are tons of stories like these.  There’s a class action lawsuit against the manufacturer, apparently it has a habit of “wandering” out of the uterus, causing perforation and occasional haemorhaging and death.

I feel tricked.  I researched this drug before I chose it.  I spoke to doctors.  No one mentioned this onslaught of symptoms.  And its not just the withdrawal.  The IUD can cause symptoms identical to PCOS.  I was diagnosed with PCOS over a year ago.  I’ve been taking 1000 mg of metformin everyday since then.  I dealt with weight gain, hair loss, hair growth (in inappropriate places), and really terrible acne.  Fortunately, most of those things have resolved themselves thanks to the metformin.  But.. I don’t think I ever had PCOS.  The symptoms started six months after the IUD was placed.  I feel tricked, and crampy, and irritable.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s